Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 15, NWS Midland/Odessa, TX

November 14, 2007Eddy County, Lea County, New Mexico; 17 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Nov 14, 2007, 9:30 AM MST for Eddy County, Lea County, New Mexico; 17 counties in Texas. It took effect at Nov 14, 2007, 10:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 9:30 AM MST (16:30 UTC)
In effect from
Nov 14, 2007, 10:00 AM MST
Expired
Nov 14, 2007, 1:59 PM MST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 141630
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1030 AM CST WED NOV 14 2007

...LOCALLY STRONG NORTHEAST WINDS EXPECTED THROUGH GUADALUPE PASS
THIS AFTERNOON THROUGH MID THURSDAY MORNING...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT WILL
GENERATE VERY WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND A
GOOD PORTION OF WEST TEXAS...IN ADDITION TO LOCALLY VERY STRONG
NORTHEAST GAP WINDS THROUGH GUADALUPE PASS THIS AFTERNOON.
LOCALIZED AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS...BUT
MAINLY SOUTH OF FARMLAND.

WIND SPEEDS ACROSS THE PLAINS WILL DECREASE BY LATE THIS
AFTERNOON...BUT WILL PERSIST THROUGH THE NIGHT IN GUADALUPE PASS.
WIND SPEEDS THERE WILL LIKELY RISE TO 40 TO 50 WITH GUSTS AROUND
65 MPH POSSIBLE.

TXZ258-150030-
/O.CON.KMAF.HW.W.0032.071114T1800Z-071115T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
930 AM MST WED NOV 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS NEAR 65 MPH WILL 
AFFECT U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS AFTERNOON
THROUGH MID THURSDAY MORNING.  MOTORISTS TRAVELING THROUGH
GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-142200-
/O.NEW.KMAF.WI.Y.0015.071114T1700Z-071114T2200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
1030 AM CST WED NOV 14 2007 /930 AM MST WED NOV 14 2007/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON. 

VERY WINDY CONDITIONS WILL AFFECT LOCATIONS ALONG AND NORTH OF A
VAN HORN TO BALMORHEA TO CRANE TO BIG LAKE LINE FROM LATE THIS
MORNING THROUGH MUCH OF THE AFTERNOON.  NORTH TO NORTHEAST WINDS 
OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND 40 MPH WILL AFFECT
THESE AREAS.  WIND SPEEDS SHOULD BEGIN TO DIMINISH BY LATE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 142059
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CST WED NOV 14 2007

...LOCALLY STRONG NORTHEAST WINDS WILL OCCUR THROUGH GUADALUPE PASS
LATE THIS AFTERNOON THROUGH MID THURSDAY MORNING...

...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW 
MEXICO PLAINS AND NORTHERN PERMIAN BASIN FROM 400 AM CST TO 800
AM CST...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT
WILL GENERATE WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS THROUGH LATE AFTERNOON BEFORE THE WINDS DIMINISH. HOWEVER...
VERY STRONG NORTHEAST GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS
FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING.  WIND
SPEEDS THROUGH GUADALUPE PASS WILL RISE TO 40 TO 50 MPH...WITH A
FEW GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH
RANGE THERE LATE THURSDAY MORNING.

AN AREA OF SURFACE HIGH PRESSURE WILL SETTLE SOUTH INTO EAST CENTRAL
NEW MEXICO AND THE TEXAS PANHANDLE OVERNIGHT.  THIS WILL ALLOW
WINDS TO BECOME LIGHT AND VARIABLE ALONG AND NORTH OF A HALFWAY...
JAL...ANDREWS...TARZAN AND GAIL LINE.  THE COMBINATION OF THE
LIGHT WINDS WITH CLEAR SKIES AND A DRY...COLD AIRMASS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID TO UPPER 20S IN THESE AREAS
THURSDAY MORNING.

NMZ033-034-TXZ045>047-050-051-151030-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/
/O.NEW.KMAF.FZ.W.0003.071115T1000Z-071115T1400Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
ANDREWS-MARTIN-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON
259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/

...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST
/7 AM MST/ THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
8 AM CST /7 AM MST/ THURSDAY.  THE WIND ADVISORY HAS BEEN
CANCELED. 

NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE
THIS AFTERNOON.  SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS...
THE WIND ADVISORY HAS BEEN CANCELED.

CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO
DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A
HALFWAY...JAL...ANDREWS...TARZAN AND GAIL LINE BY THURSDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NMZ027>029-TXZ048-052-053-057>063-067>070-142200-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-SCURRY-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...SNYDER...BIG SPRING...
COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE
259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE
THIS AFTERNOON.  SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS...
THE WIND ADVISORY HAS BEEN CANCELED.

$$

TXZ258-151030-
/O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
159 PM MST WED NOV 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

NORTHEAST WINDS WILL INCREASE TO 45 TO 50 MPH THROUGH GUADALUPE
PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. A
FEW GUSTS AROUND 60 MPH WILL OCCUR WITH THESE STRONGER WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:05 AM MST, 25 minutes earlier.

Area forecast discussion, Nov 14, 9:05 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 AM CST WED NOV 14 2007

.UPDATE...
HAVE DECIDED TO GO WITH A WIND ADVISORY FOR LOCATIONS ALONG AND
NORTH OF A VAN HORN...BALMORHEA...CRANE AND BIG LAKE LINE FROM
14/17Z TO 14/22Z.  A TIGHT PRESSURE GRADIENT EXISTED BEHIND THE
FRONTAL BOUNDARY WITH SURFACE PRESSURE RISES AT OR ABOVE 2 MB/HR
SPREADING SOUTH INTO THE NORTHERN CWA.  THERE HAVE BEEN A FEW
OBSERVATIONS OF 30 MPH AND GUSTS AROUND 40 MPH FROM THE EAST CENTRAL
NEW MEXICO PLAINS ACROSS THE TEXAS PANHANDLE.  ALTHOUGH THE PRESSURE
RISES WILL LIKELY DECREASE DURING THE AFTERNOON...WINDS UP THROUGH
H85 WERE INDICATED TO REACH 35 TO 40 KT OVER A GOOD DEAL OF THE
ADVISORY AREA THROUGH 14/21Z...AND SOUNDINGS INDICATED A GOOD DEAL
OF THESE WINDS WILL MIX TO THE SURFACE.  THEREFORE...EXPECT WIND
SPEEDS OF 25 TO 30 MPH...AND A FEW GUSTS AROUND 40 MPH ESPECIALLY
OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.

SOME BLOWING DUST WILL ACCOMPANY THE STRONGER WINDS...BUT WILL NOT
RESULT IN WIDESPREAD REDUCED VISIBILITIES.  WILL LEAVE THE HIGH WIND
WARNING FOR GUADALUPE PASS AS IS.  UPDATE WILL FOLLOW SHORTLY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
     54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

99/67
Hazardous weather outlook, Nov 14, 9:28 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1028 AM CST WED NOV 14 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151630-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1028 AM CST WED NOV 14 2007 /928 AM MST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STRONG COLD FRONT IS MOVING THROUGH THE NORTHERN PORTIONS OF THE
FORECAST ARE THIS MORNING. WINDS ALONG AND BEHIND THE FRONT ARE
SUSTAINED TO NEAR 30 MPH WITH GUSTS FROM 35 TO 45 MPH. EXPECT
THESE CONDITIONS TO CONTINUE THROUGHOUT THE AFTERNOON FOR MUCH OF
THE TEXAS PERMIAN BASIN AND SOUTHEAST NEW MEXICO. FOR THIS...A
WIND ADVISORY HAS BEEN ISSUED FROM 11AM CST TO 4PM CST FOR
SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...THE UPPER TRANS
PECOS...AND THE VAN HORN CORRIDOR. ALSO THE HIGH WIND WARNING
REMAINS IN EFFECT THROUGH TOMORROW FOR GUADALUPE PASS WHERE
NORTHEAST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60MPH WILL BE
POSSIBLE.

FREEZING TEMPERATURES CONTINUE TO BE EXPECTED TONIGHT ALONG AND
NORTH OF A LAMESA...HOBBS...MALJAMAR LINE. A HARD FREEZE IS NOT
ANTICIPATED...EXCEPT POSSIBLY ACROSS NORTHERN LEA COUNTY WHERE A
HARD FREEZE HAS ALREADY OCCURRED. THOSE WITH AGRICULTURAL INTERESTS
ACROSS THE NORTHERN PERMIAN BASIN AND THE SOUTHEASTERN NEW MEXICO
PLAINS SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:59 PM MSTFreeze WarningMAFLea17 hr
Nov 14, 3:25 AM MSTHigh Wind WarningMAF29 hr

Nearby

Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.